Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 26, 2021, 2:55 AM EDT for Saint Joseph County, Michigan. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 2:55 AM EDT (06:55 UTC)
- Expired
- Jun 26, 2021, 4:00 AM EDT
- In force
- 65 min
- Issued by
- NWS Northern Indiana
County Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
202 WWUS83 KIWX 260655 SPSIWX Special Weather Statement National Weather Service Northern Indiana 255 AM EDT Sat Jun 26 2021 MIZ079-260800- St. Joseph- 255 AM EDT Sat Jun 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ST. JOSEPH COUNTY... At 255 AM EDT, a strong thunderstorm was located near Constantine, or near Three Rivers, moving northeast at 20 mph. Wind gusts of 50 to 55 mph are possible with this storm. Locations impacted include... Three Rivers, Centreville, Flowerfield, Mendon, Moore Park and Fishers Lake. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4185 8566 4188 8574 4207 8570 4207 8529 TIME...MOT...LOC 0655Z 227DEG 16KT 4189 8570 $$ HAIL...0.25 WIND...55MPH MCD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 26, 12:58 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 26, 12:58 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1258 AM EDT Sat Jun 26 2021
.SYNOPSIS...
Issued at 249 PM EDT Fri Jun 25 2021
Moderate to heavy rain and isolated strong to severe thunderstorms
will continue at times through the weekend and into next week. A
Flash Flood Watch remains in effect west of I-69 where heavy rain
has already fallen and more heavy rain is expected tonight. There is
a moderate swim risk for Lake Michigan beaches along the Berrien
County, Michigan shoreline today and Saturday. Breaking waves and
currents are expected.
&&
.UPDATE...(This evening)
Issued at 710 PM EDT Fri Jun 25 2021
Evening vis imagery along with sfc ob trends indicate robust
destabilization ongoing where late day sunshine has materialized. In
addition outflow boundary from morning storms was located from ern
IL into wrn IN with aggravated cumulus clouds noted. Moisture rich
boundary layer exhibits low LCL heights and in combination with
increasing mixed layer CAPE suggests robust storms likely to fire
over sw zones towards sunset. Shear, especially in the 0-2km layer
suggests a brief tornado threat for a time invof nwd mixing outflow
besides a damaging wind risk with deeper/moisture laden updrafts.
Evolution of this convection through this evening is likely to train
and presents a heavy rain/flood risk near a MCY to ASW line in the
least.
&&
.SHORT TERM...(This Evening through Saturday)
Issued at 249 PM EDT Fri Jun 25 2021
Showers continue this afternoon with a surface low moving into
southern lower Michigan with a psuedo-warm front extending south
through northern Indiana, and a quasi-cold front draping back
westward across northern Illinois. Between these two fronts there
has been some clearing with diminished convective activity. To the
south, behind the warm front, the theta-e ridge is starting to
nose up into the area, increasing instability. This zone should
become coincident with the low-level jet as it increases over
northeast Indiana and northwest Ohio this afternoon and evening.
Should there be enough clearing in this area to provide sufficient
destabilization, isolated supercells or sustained multicells
capable of producing a tornado or damaging downbursts. Even though
MLCAPE is currently marginal at only around 500 J/kg, it is
projected to increase, effective shear is very favorable at 40 to
45 kts, and effective helicity is above 200 m2/s2. SPC has
therefore added this region into a slight risk for severe storms.
Later this evening another shortwave will move up from the
southwest, bringing more heavy rain, especially west of I-69. High
pressure will push up from the southeast on Saturday, and the axis
of heavy rain should lift somewhat to the northwest, but will
still impact northwest Indiana and southwest Michigan.
Have extended the Flash Flood Warning a bit farther northeast to
account for forecast guidance. Have also extended the watch in
time through Sunday morning. As far as river flooding concerns go,
as of now, several rivers are forecast to reach at least action
stage on Saturday, but major flooding is not anticipated.
&&
.LONG TERM...(Saturday Night through Friday)
Issued at 249 PM EDT Fri Jun 25 2021
A moist baroclinic zone will remain stalled over the area through
much of the long term period with upper troughing to the northwest
and high pressure to the east. Convection may die down some on
Saturday night, with most activity expected to the northwest with
the high pressure ridge still pushing up from the southeast.
Convection should increase again though on Sunday afternoon with
diurnal heating. A similar pattern will follow for Sunday night
and Monday. Gulf moisture will then continue to advect into the
region through the end of the week with persistent southwesterly
flow both at the surface and aloft. This will keep precipitable
water values generally at or above 1.5 inches, which is around 150
percent above normal. Therefore, expect diurnally enhanced
showers and thunderstorms each day.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1258 AM EDT Sat Jun 26 2021
Storms will lift across the KSBN terminal near term with ern IL line
segment perhaps carrying through the KFWA terminal should it persist
and push that far east. Most CAM solutions would argue against it as
its aligned with deep swrly flow. Will defer a mention at the moment
in favor of a VCSH mention. Otherwise showers invof KSBN expected to
gradually wane after daybreak. Thereafter gusty sw flow expected to
develop by later morning Saturday ahead of next upstream sfc wave
deepening across IA. This will likely bring another round of
shower/storms to the terminals Sat evening.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Sunday morning for INZ003>008-012>016-
020-022-023.
MI...Flash Flood Watch through Sunday morning for MIZ077>080.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...Cobb
UPDATE...T
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jun 25, 3:37 PM EDT, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 337 PM EDT Fri Jun 25 2021 INZ003>008-012>016-020-022-023-MIZ078>080-261945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-White-Cass IN-Miami-Cass MI- St. Joseph MI-Branch- 337 PM EDT Fri Jun 25 2021 /237 PM CDT Fri Jun 25 2021/ ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Thunderstorms with gusty winds and heavy rain are expected today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additional rounds of rain and thunderstorms are possible late Saturday into early next week. Periods of heavy rainfall could result in flooding of poor drainage areas and cause rises on area rivers. Strong gusty winds are also possible with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ009-017-018-024>027-032>034-MIZ081-OHZ001-002-004-005-015-016-024- 025-261945- De Kalb-Whitley-Allen IN-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- 337 PM EDT Fri Jun 25 2021 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms with gusty winds and heavy rain are expected today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorms are possible at times through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ077-261945- Berrien- 337 PM EDT Fri Jun 25 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Thunderstorms with gusty winds and heavy rain are expected today and tonight. There is a moderate swim risk on Lake Michigan beaches. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additional rounds of rain and thunderstorms are possible late Saturday into early next week. Periods of heavy rainfall could result in flooding of poor drainage areas and cause rises on area rivers. Strong gusty winds are also possible with the storms. There is a moderate swim risk on Lake Michigan beaches through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-261945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 337 PM EDT Fri Jun 25 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are expected today with locally higher winds and waves possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for thunderstorms with gusty winds at times from Saturday into the middle of next week. The storms will pose a threat to small craft. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 26, 1:28 AM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Northern Indiana
128 AM EDT Sat Jun 26 2021
INZ005-260600-
Elkhart-
128 AM EDT Sat Jun 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ELKHART COUNTY...
At 128 AM EDT, a strong thunderstorm was located over Nappanee,
moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Goshen, Nappanee, Dunlap, Wakarusa, New Paris, Locke, Southwest,
Foraker and Waterford Mills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4153 8574 4144 8593 4144 8598 4148 8605
4162 8589
TIME...MOT...LOC 0528Z 221DEG 18KT 4145 8598
HAIL...0.25
WIND...40MPH
NWSSpecial weather statement, Jun 26, 1:59 AM EDT, 56 minutes before
Special Weather Statement
National Weather Service Northern Indiana
159 AM EDT Sat Jun 26 2021
INZ005-260630-
Elkhart-
159 AM EDT Sat Jun 26 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELKHART COUNTY...
At 158 AM EDT, a strong thunderstorm was located over Goshen, moving
northeast at 20 mph.
Wind gusts of 50 to 55 mph, torrential downpours, and pea size hail
are possible with this storm.
Locations impacted include...
Elkhart, Goshen, Dunlap, New Paris, Southwest, Foraker and Waterford
Mills.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4161 8565 4159 8566 4148 8585 4155 8600
4171 8590
TIME...MOT...LOC 0558Z 227DEG 17KT 4157 8588
HAIL...0.25IN
WIND...55MPH
MCDLocal storm report, Jun 26, 2:03 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 AM EDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 2 WNW GOSHEN 41.59N 85.88W
06/26/2021 ELKHART IN PUBLIC
REPORT FROM MPING. STREET FLOODING.
&&
MCDSpecial weather statement, Jun 26, 2:29 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Northern Indiana
229 AM EDT Sat Jun 26 2021
INZ005-006-MIZ079-260730-
Lagrange-Elkhart-St. Joseph-
229 AM EDT Sat Jun 26 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ELKHART...
NORTHWESTERN LAGRANGE AND SOUTHWESTERN ST. JOSEPH COUNTIES...
At 228 AM EDT, a strong thunderstorm was located over Bristol, or 7
miles northeast of Dunlap, moving northeast at 15 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Middlebury, Constantine, Bristol, White Pigeon, Mottville and Klinger
Lake.
This includes Interstate 80 in Indiana between mile markers 99 and
114.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4178 8545 4164 8580 4166 8588 4176 8582
4176 8579 4178 8579 4180 8576 4185 8576
4192 8572
TIME...MOT...LOC 0628Z 223DEG 14KT 4170 8581
HAIL...0.25
WIND...55MPH
MCDLocal storm report, Jun 26, 2:32 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
232 AM EDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 AM HEAVY RAIN 3 W ROSELAND 41.71N 86.31W
06/26/2021 M4.11 INCH ST. JOSEPH IN ASOS
RAINFALL SINCE EARLY YESTERDAY.
0159 AM HEAVY RAIN BREMEN 41.44N 86.16W
06/26/2021 M4.87 INCH MARSHALL IN MESONET
RAINFALL SINCE 4 AM EDT YESTERDAY 4.87.
RAINFALL SINCE MIDNIGHT 2.64.
&&Special weather statement, Jun 26, 2:55 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Northern Indiana 255 AM EDT Sat Jun 26 2021 MIZ079-260800- St. Joseph- 255 AM EDT Sat Jun 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ST. JOSEPH COUNTY... At 255 AM EDT, a strong thunderstorm was located near Constantine, or near Three Rivers, moving northeast at 20 mph. Wind gusts of 50 to 55 mph are possible with this storm. Locations impacted include... Three Rivers, Centreville, Flowerfield, Mendon, Moore Park and Fishers Lake. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4185 8566 4188 8574 4207 8570 4207 8529 TIME...MOT...LOC 0655Z 227DEG 16KT 4189 8570 HAIL...0.25 WIND...55MPH MCD
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:17 PM EDT | Tornado Warning | IWX | Cass | 28 min |
| Jun 25, 9:24 PM EDT | Tornado Warning | IWX | DeKalb | 14 min |
| Jun 25, 9:43 PM EDT | Tornado Warning | IWX | Cass | 9 min |
| Jun 25, 10:37 PM EDT | Tornado Warning | IWX | Fulton, Pulaski | 38 min |
| Jun 25, 10:58 PM EDT | Areal Flood Advisory | IWX | Fulton, Kosciusko, Pulaski | 3 hr |
| Jun 25, 11:52 PM EDT | Areal Flood Advisory | IWX | Fulton, Kosciusko, Marshall, Starke | 3 hr |
| Jun 25, 11:58 PM EDT | Special Weather Statement | IWX | Kosciusko | 32 min |
| Jun 26, 1:24 AM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaPorte, Marshall, Saint Joseph, Starke | 3 hr |
| Jun 26, 1:28 AM EDT | Special Weather Statement | IWX | Elkhart | 32 min |
| Jun 26, 1:59 AM EDT | Special Weather Statement | IWX | Elkhart | 31 min |
| Jun 26, 10:35 AM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 70 hr |
| Jun 26, 10:35 AM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 5 days |
| Jun 26, 1:36 PM EDT | Special Marine Warning | IWX | 114 min | |
| Jun 26, 3:26 PM EDT | Special Marine Warning | IWX | 34 min | |
| Jun 26, 3:58 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 47 min |
| Jun 26, 4:09 PM EDT | Tornado Warning | IWX | Saint Joseph | 36 min |
| Jun 26, 4:38 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 24 min |
| Jun 26, 6:16 PM EDT | Special Marine Warning | IWX | 95 min | |
| Jun 26, 6:44 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke | 61 min |
| Jun 26, 7:16 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 44 min |
| Jun 26, 7:20 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 40 min |
| Jun 26, 7:31 PM EDT | Tornado Warning | IWX | LaPorte, Saint Joseph | 14 min |
| Jun 26, 7:49 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, Starke, White | 41 min |
| Jun 26, 7:53 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 52 min |
| Jun 26, 7:59 PM EDT | Special Weather Statement | IWX | Elkhart | 31 min |
| Jun 25, 9:19 PM EDT | Special Weather Statement | IWX | Williams | 26 min |
| Jun 26, 2:29 AM EDT | Special Weather Statement | IWX | Saint Joseph | 61 min |
| Jun 26, 3:28 AM EDT | Special Weather Statement | IWX | Saint Joseph | 32 min |
| Jun 26, 3:16 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 32 min |
| Jun 26, 3:30 PM EDT | Special Weather Statement | IWX | Berrien | 30 min |
| Jun 26, 4:16 PM EDT | Special Weather Statement | IWX | Cass | 29 min |
| Jun 26, 4:25 PM EDT | Tornado Warning | IWX | Cass | 25 min |
| Jun 26, 4:59 PM EDT | Tornado Warning | IWX | Cass, Saint Joseph | 17 min |
| Jun 26, 5:07 PM EDT | Special Weather Statement | IWX | Cass | 23 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.